Georgia, 2014Damaging Winds in Georgia, July 5, 2014
July 5, 2014 · NWS JAX · 2 events in 2 counties and zones
A weakening frontal zone over NE Florida and SE Georgia provided a focus for afternoon shower and thunderstorms to form. A few strong to severe storms developed in the afternoon and evening over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening frontal zone over NE Florida and SE Georgia provided a focus for afternoon shower and thunderstorms to form. A few strong to severe storms developed in the afternoon and evening over a moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:49 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 5, 8:49 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT SAT JUL 5 2014
.UPDATE...
SURFACE-LOW LEVEL TROUGH-SHEAR LINE EXTENDS FROM THE ATLANTIC
ACROSS NORTH FLORIDA AND INTO THE NORTHEASTERN GULF OF MEXICO. THIS
SHEAR LINE WILL BE THE FOCUSING MECHANISM FOR AFTERNOON
THUNDERSTORMS MOVING FROM THE GULF TOWARD THE EAST COAST. A FEW
OF THESE STORMS WILL HAVE FREQUENT LIGHTNING AND GUSTY WINDS
TODAY. ACROSS SOUTHEAST GEORGIA IT IS A ENTIRELY DIFFERENT STORY
WITH HOT TEMPS AND HEAT INDEX READING IN THE MID TO UPPER 90S.
&&
.AVIATION...
RIGHT NOW HAVE THUNDERSTORMS IN THE VICINITY FOR MOST STATION AND
A TEMPO GROUP AT GAINESVILLE. MAY HAVE TO ADD MORE TEMPO GROUPS
DEPENDING UPON HOW THE CONVECTION DEVELOPS TODAY.
&&
.MARINE...
THINGS ARE CONTINUING TO SETTLE DOWN OVER THE COASTAL WATERS WITH THE
MAIN THREAT TODAY BEING THUNDERSTORMS MOVING TOWARD THE EAST AND
COVERING INLETS AND PASSES THIS AFTERNOON.
RIP CURRENTS: MODERATE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 71 92 70 / 30 20 20 20
SSI 86 76 86 74 / 30 20 20 20
JAX 90 73 91 73 / 40 30 30 30
SGJ 86 74 88 75 / 30 20 30 30
GNV 89 70 91 70 / 30 30 40 40
OCF 89 70 90 71 / 30 30 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK//GUILLET
Hazardous weather outlook, Jul 5, 3:41 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 AM EDT SAT JUL 5 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
441 AM EDT SAT JUL 5 2014
...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO
ONSHORE WINDS AND SWELLS.
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA TODAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE...WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES BEING THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MODERATE RIP CURRENT RISK IS EXPECTED ON SUNDAY.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA EACH DAY.
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 5, 12:06 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SAT JUL 5 2014
GAZ136-153-051745-
INLAND GLYNN-WAYNE-
106 PM EDT SAT JUL 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND GLYNN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 145 PM EDT...
AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF MOUNT PLEASANT...MOVING
WEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND THALMANN...MOUNT PLEASANT...GARDI...SCREVEN...ODUM...JESUP...
DOCTORTOWN AND BROADHURST THROUGH 145 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3182 8202 3175 8191 3168 8185 3159 8171
3153 8165 3149 8162 3127 8168 3128 8174
3133 8173 3136 8180 3135 8193 3136 8203
3146 8206 3148 8212 3177 8213 3178 8209
3180 8211 3183 8208
TIME...MOT...LOC 1707Z 109DEG 9KT 3149 8174
SANDRIKSpecial weather statement, Jul 5, 12:20 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EDT SAT JUL 5 2014
GAZ152-153-165-051745-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
120 PM EDT SAT JUL 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY...
CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 145 PM EDT...
AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF TARBORO...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAVERLY...TARBORO...THALMANN...WAYNESVILLE...RAYBON AND ATKINSON
THROUGH 145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3101 8171 3100 8191 3104 8190 3105 8193
3129 8201 3130 8199 3132 8202 3136 8203
3135 8188 3136 8180 3133 8173 3136 8170
3139 8170 3140 8167
TIME...MOT...LOC 1720Z 177DEG 3KT 3110 8182Special weather statement, Jul 5, 12:39 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT SAT JUL 5 2014
FLZ024-025-051815-
DUVAL-NASSAU-
139 PM EDT SAT JUL 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
215 PM EDT...
AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
YULEE TO 3 MILES NORTH OF TALLYRAND...MOVING WEST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...
YULEE...FORT CAROLINE...OCEANWAY AND JACKSONVILLE INTERNATIONAL ARPT
THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3034 8180 3077 8176 3075 8173 3074 8167
3075 8167 3075 8166 3073 8165 3074 8162
3072 8161 3071 8154 3072 8153 3073 8149
3035 8149
TIME...MOT...LOC 1740Z 101DEG 4KT 3071 8160 3040 8163
SANDRIKSpecial weather statement, Jul 5, 12:49 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT SAT JUL 5 2014
GAZ152-164-165-051815-
BRANTLEY-CHARLTON-INLAND CAMDEN-
149 PM EDT SAT JUL 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY...
CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 215 PM EDT...
AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF WAVERLY TO 2 MILES SOUTHWEST OF WINOKUR...MOVING NORTHWEST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WOODBINE...WAVERLY...TARBORO...WINOKUR...RACE POND...HOMELAND...
FOLKSTON...WAYNESVILLE AND HICKOX THROUGH 215 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3095 8164 3083 8193 3083 8195 3080 8199
3101 8221 3101 8213 3108 8220 3126 8176
3117 8178 3112 8169 3111 8163 3112 8162
3110 8160
TIME...MOT...LOC 1750Z 149DEG 15KT 3117 8179 3105 8207
SANDRIKSpecial weather statement, Jul 5, 1:16 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT SAT JUL 5 2014
GAZ150-152-164-165-051845-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
216 PM EDT SAT JUL 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
BRANTLEY...CHARLTON AND CAMDEN COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 245 PM EDT...
AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF
TARBORO TO 4 MILES NORTHWEST OF RACE POND...MOVING NORTHWEST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WOODBINE...TARBORO...COLESBURG...WINOKUR...RACE POND...WAVERLY...FORT
MUDGE...BOGGY BAY...BRAGANZA AND WAYCROSS THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3093 8164 3087 8166 3091 8212 3121 8240
3122 8222 3121 8219 3122 8215 3123 8176
3117 8178 3115 8176 3115 8173 3112 8169
3112 8166 3111 8163
TIME...MOT...LOC 1816Z 141DEG 10KT 3104 8176 3106 8218Thunderstorm Wind, Camden
- When
- July 5, 1:27 PM EST
- Where
- Camden County, 1.5 mi NNW of Tarboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.040, -81.810
Pine trees were blown down across Providence Church Road. The time of damage was based on radar imagery.
Thunderstorm Wind, Glynn
- When
- July 5, 3:10 PM EST
- Where
- Glynn County, 0.69 mi S of (Bqk)glynco Arpt Bru
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 31.260, -81.470
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 5, 20141 death · 1 event
- Hail and Damaging Winds in North Dakota, July 5, 20143 injured · $1.5 million · 3.25 in hail · 18 events
- Flash Flooding and Damaging Winds in California, July 5 to 8, 2014$354,000 · 62 kt wind · 15 events
- Flash Flood and Damaging Winds in Arizona, July 5, 2014$47,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Minnesota, July 5 to 6, 20141.75 in hail · 33 events
- Hail and Damaging Winds in North Dakota, July 5 to 6, 20144 in hail · 20 events
- Flash Flood and Damaging Winds in Arizona, July 5, 2014$18,000 · 52 kt wind · 4 events
- Flash Flood and Hail in Minnesota, July 5, 2014$3,000 · 1.25 in hail · 6 events
- Flash Flooding and Flood in Iowa, July 5, 20141 in hail · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 5, 20145 events
- Flood and Damaging Wind in Florida, July 5, 2014$5,000 · 50 kt wind · 3 events
- Hail in South Dakota, July 5, 20141.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532518, 532519.